[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 5, 1973

Complication During Anesthesia and Laparoscopy

Author Affiliations

Sinai Hospital of Detroit

JAMA. 1973;226(6):676. doi:10.1001/jama.1973.03230060052031
Abstract

To the Editor.—  We present the following case report because it demonstrates a not-so-well-known mechanism leading to a marked complication of laparoscopy for tubal ligation.

Report of a Case.—  The patient was a 32-year-old white woman, ASA Status I. The patient was premedicated, then brought to the operating room for laparoscopic tubal ligation. Blood pressure, electrocardiograph, and blockade monitoring were established. Prior to induction, her blood pressure was 130/80, pulse 90 beats per minute. The patient was given 3 mg tubocurarine chloride; and anesthesia was induced with 375 mg of thiamylal sodium; succinylcholine chloride, 100 mg, was given intravenously, and the patient was then intubated with a 7-0 oral endotracheal tube with ease. Breath sounds were equal and full bilaterally postintubation. Anesthesia was maintained with 70% nitrous oxide in oxygen. The patient's breathing was aided with a mechanical ventilator with a tidal volume of 550 ml at a respiration rate

×